MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATE III; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATE III; INSTRUMENTS, DENTAL HAND
Catalog Number 62422602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a automate iii broke during use.No injury.
 
Additional Manufacturer Narrative
Returned product was 1 automate iii handle and 1 flexshaft date code 0623 with coil deformation/weld failure causing the product to not function properly.Capa-2023-519 opened to address automatrix flexshaft assemblies breaking for product manufactured by sarasota since september 2022 (date code 0922) through implementation date of may 2024 (date code 0524).Complaint is considered substantiated.((b)(6)).

Brand Name
AUTOMATE III
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20479893
Report Number2515379-2024-00050
Device Sequence Number8026217
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422602
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/16/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown